MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION SLEEVE FOR 5.0MM TI LOCKING SCREWS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION SLEEVE FOR 5.0MM TI LOCKING SCREWS; GUIDE
Catalog Number 324.022
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during inspection on (b)(6) 2018, two devices were having a problem.The insertion sleeve that is supposed to hold the drill guide or wired guide, gets stuck when it is inserted.On another insertion sleeve, the wired ring that goes around the aiming arm was bent up and will not fit.There was no patient involvement.This report is for one (1) insertion sleeve for 5.0mm ti locking screws.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected data: mfr site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 324.022 , lot: 2047554 , manufacturing site: bettlach , release to warehouse date: 03.Dec.2002.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluated by mfr: product investigation was completed.The insertion sleeve was received with a dent on the distal edge of the sleeve.The balance of the device shows surface wear consistent with use and which would not impact the functionality.No issues which would impact the fit with the mating aiming arm were observed.The complaint condition could not be replicated as the mating device was not received.Dimensional inspection of the mating features was complete in the ¿dimension inspection¿ section below with no observed defects which would impair assembly with the mating aiming arm.The observed dent may result in functional issues with the inner sleeves but not the aiming arm as reported.Thus, it was determined that the received condition does not agree with the complaint description that the insertion sleeve ¿gets stuck when it is inserted.¿ however, as a dent was observed on the distal edge of the sleeve, the overall complaint condition is confirmed.The outer diameters along the sleeve which would interact with the aiming arm were inspected per drawing.The outer diameter of the shaft at largest point measured 10.92mm which is within the specification of 11mm -0.05/-0.12 [10.95-10.88].The mating feature which sits in the aiming arm was also inspected.The flat to flat distance measured 11.45mm which is within the specification of 11.5mm +0/-0.1 [11.4-11.5] and the rounded edge to rounded edge distance measured 13.03mm which is within the specification of 13mm +/- 0.2 [12.8-13.2].The distal position of the sleeve was also inspected related to the observed dent.The outer diameter of the sleeve adjacent to the dent on the distal end of the device measured 8.64mm which is within the specification of 8.7mm +0/-0.1 [8.7-8.6] per drawing.The inner diameter of the sleeve adjacent to the dent on the distal end of the device measured 7.40mm which is within the specification of 7.4mm +0.04/-0.00 [7.40-7.44] per drawing.Relevant drawings, reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is unconfirmed for the reported condition as no defects were observed which would impair assembly with the mating aiming arm.However, a dent was observed on the distal edge of the sleeve.Therefore, the overall complaint condition is confirmed.No design or manufacturing defect or deficiency was observed during the investigation.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.However, the received condition is consistent with rough handling and cumulative wear from the approximate 15.75 year lifespan.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: supplier lot number reported as: 2047554 h3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION SLEEVE FOR 5.0MM TI LOCKING SCREWS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7946881
Report Number2939274-2018-54257
Device Sequence Number16336102
Product Code FZX
UDI-Device Identifier10886982190949
UDI-Public(01)10886982190949
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.022
Device Lot Number2047554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/09/2018
10/15/2018
10/17/2018
11/09/2018
11/12/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date10/09/2018
10/16/2018
10/18/2018
11/09/2018
11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1